Faculty Profile

Photograph of Tim Austin

Tim Austin

Associate Professor of Mathematics
tim@cims.nyu.edu
212-998-3048
Warren Weaver Hall, Office 803

Education

Ph.D., Mathematics, University of California, Los Angeles, USA, 2010.
Certificate of Advanced Study in Mathematics, University of Cambridge, United Kingdom, 2006.
B.A., Mathematics, University of Cambridge, United Kingdom, 2005.

Research Interests

I work in a few different areas of pure mathematics, all relating to analysis, geometry or probability. Much of my recent work has been in ergodic theory and its relations to additive combinatorics. Ergodic theory studies the abstract structure and properties of probabilistic models that have some underlying symmetries. I also have interests in topological algebra, geometric group theory, metric geometry and theoretical probability.

Selected Publications

T. Austin, "Rational group ring elements with kernals having irrational dimension", Proceedings of the London Mathematical Society 107, no. 6, 1424-1448 (2013)
T. Austin and C. C. Moore, "Continuity properties of measurable group cohomology", Mathematische Annalen 356, no. 3, 885-937 (2013)
T. Austin, "Equidistribution of joinings under off-diagonal polynomial flows of nilpotent Lie groups", Ergodic Theory and Dynamical Systems 33, no. 6, 1667-1708 (2013)